Caractérisation des problèmes mixtes hyperboliques bien posés
Annales de l'Institut Fourier, Volume 22 (1972) no. 4, pp. 193-237.

We consider the mixed problem in a quadrant for an hyperbolic differential operator P, assuming that P and the boundary operators are homogeneous with constant coefficients. We characterise boundary conditions which give existence and unicity of the solution of the mixed problem, first in C spaces, and then, assuming strict hyperbolicity for P, in Sobolev spaces. These characterisations are expressed by mean of a so called Lopatinsky condition, and we link the non uniformity of that condition with the loss of regularity in Sobolev spaces. We apply these results to the example of the wave equation with an oblique derivative boundary condition.

On considère le problème mixte dans un quadrant pour un opérateur différentiel hyperbolique P en supposant que P et les opérateurs au bord sont homogènes à coefficients constants. On caractérise les conditions au bord pour avoir existence et unicité de la solution du problème mixte, en se plaçant successivement dans le cadre des fonctions C , puis, lorsque P est strictement hyperbolique, dans le cadre des espaces de Sobolev. Ces caractérisations s’expriment au moyen d’une condition dite de Lopatinski, et l’on relie la non uniformité de cette condition à la perte de régularité dans les espaces de Sobolev. On applique ces résultats à l’exemple de l’équation des ondes avec condition de dérivée oblique au bord.

@article{AIF_1972__22_4_193_0,
     author = {Chazarain, Jacques and Piriou, Alain},
     title = {Caract\'erisation des probl\`emes mixtes hyperboliques bien pos\'es},
     journal = {Annales de l'Institut Fourier},
     pages = {193--237},
     publisher = {Institut Fourier},
     volume = {22},
     number = {4},
     year = {1972},
     doi = {10.5802/aif.438},
     zbl = {0234.35052},
     mrnumber = {48 #11794},
     language = {fr},
     url = {http://www.numdam.org/articles/10.5802/aif.438/}
}
TY  - JOUR
AU  - Chazarain, Jacques
AU  - Piriou, Alain
TI  - Caractérisation des problèmes mixtes hyperboliques bien posés
JO  - Annales de l'Institut Fourier
PY  - 1972
DA  - 1972///
SP  - 193
EP  - 237
VL  - 22
IS  - 4
PB  - Institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.438/
UR  - https://zbmath.org/?q=an%3A0234.35052
UR  - https://www.ams.org/mathscinet-getitem?mr=48 #11794
UR  - https://doi.org/10.5802/aif.438
DO  - 10.5802/aif.438
LA  - fr
ID  - AIF_1972__22_4_193_0
ER  - 
%0 Journal Article
%A Chazarain, Jacques
%A Piriou, Alain
%T Caractérisation des problèmes mixtes hyperboliques bien posés
%J Annales de l'Institut Fourier
%D 1972
%P 193-237
%V 22
%N 4
%I Institut Fourier
%U https://doi.org/10.5802/aif.438
%R 10.5802/aif.438
%G fr
%F AIF_1972__22_4_193_0
Chazarain, Jacques; Piriou, Alain. Caractérisation des problèmes mixtes hyperboliques bien posés. Annales de l'Institut Fourier, Volume 22 (1972) no. 4, pp. 193-237. doi : 10.5802/aif.438. http://www.numdam.org/articles/10.5802/aif.438/

[1] R. Agemi, T. Shirota, On necessary and sufficient conditions for L2-well posedness of mixed problems for hyperbolic equations, J. Fac. Sc. Hokkaido Univ., Vol. 21, n° 2 (1970). | MR | Zbl

[2] S. Agmon, Problème mixte pour les équations hyperboliques d'ordre supérieur, C.N.R.S., Paris (1962).

[3] J. Chazarain, Problèmes de Cauchy Abstraits et Applications à quelques problèmes mixtes, J. of Funct. Analysis, Vol. 7, n° 3 (1971). | MR | Zbl

[3´] J. Chazarain et A. Piriou, Remarques sur la caractérisation des problèmes mixtes bien posés pour un opérateur hyperbolique, Séminaire Leray, Collège de France (1971). | Numdam

[3ʺ] R. Hersh, Mixed problems in Several variables, J. Math. and Mech., Vol. 12, n° 3 (1963). | MR | Zbl

[4] L. Hörmander, Linear Partial Differential Operators, Springer (1963). | Zbl

[5] L. Hörmander, Pseudo-differential Operators and non elliptic boundary problems, Ann. of Math., Vol. 83 (1966). | MR | Zbl

[6] L. Hörmander, On the regularity of solutions of boundary problems, Acta Math., 99 (1958). | MR | Zbl

[7] M. Ikawa, Mixed problem for the wave equation with an oblique derivative boundary condition, Osaka J. Math., 7 (1970). | MR | Zbl

[8] A. Inoue, On the mixed problem for the wave equation with an oblique boundary condition, J. Fac. Sc. Univ. of Tokyo, Vol. XVI, Part. 3 (1970). | Zbl

[8´] K. Kasahara, On weak well posedness of mixed problems for hyperbolic systems, Publ. Res. Just. Math. Sc. Kyoto Univ., Vol. 6, n° 3 (1971). | MR | Zbl

[8ʺ] H. O. Kreiss, Initial boundary value problems for hyperbolic systems, Comm. Pure Appl. Math., 13 (1970). | MR | Zbl

[9] A. Piriou, Problèmes aux limites généraux pour des opérateurs différentiels paraboliques dans un domaine borné, Annales Inst. Fourier, XXI, fasc. 1 (1971). | Numdam | MR | Zbl

[9´] J. Rauch, L2 is a continuable initial condition for Kreiss' mixed problems, Comm. Pure Appl. Math., à paraître. | Zbl

[10] R. Sakamoto, Mixed problems for hyperbolic equations (I) et (II) J. of Math. Kyoto Univ., Vol. 10, n° 2 et n° 3 (1970). | Zbl

[11] L. Schwartz, Théorie des Distributions, Hermann, Paris (1966).

[12] T. Shirota, On the propagation speed of hyperbolic operator with mixed boundary conditions, preprint. | Zbl

Cited by Sources: